Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Kansas City, MO

May 27, 2000Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2000, 3:12 AM CDT for Henry County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 3:12 AM CDT (08:12 UTC)
Expired
May 27, 2000, 4:00 AM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 11:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS53 KEAX 270813
SVRMCI
MOC083-270900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 400 AM CDT

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM URICH TO LA DUE...OR FROM 15
  MILES NORTHWEST OF CLINTON TO 4 MILES SOUTHWEST OF CLINTON...MOVING
  EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COAL AT 320 AM CDT
  CALHOUN AT 325 AM CDT
  WINDSOR AT 340 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3855 9406 3824 9405 3822 9358 3854 9353

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:07 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 27, 2:07 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
207 AM CDT SAT MAY 27 2000

INTENSE CONVECTION CONTINUES TO FIRE EARLY THIS MORNING ALONG
SURFACE BOUNDARY...STRETCHING ACROSS CENTRAL MISSOURI BACK INTO
SOUTHEAST KANSAS. RADAR ECHOES TRAINING ALONG THIS BOUNDARY FROM
EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. GIVEN RADAR TRENDS AND
AMOUNT OF PRECIPITATION THAT HAS ALREADY FALLEN...FEEL IT IS PRUDENT
TO CONTINUE FLASH FLOOD WATCH OVER ROUHGLY THE SOUTHERN ONE-HALF OF
FORECAST AREA. ALREADY HAVE HAD NUMEROUS REPORTS IN PETTIS COUNTY
MISSOURI OF SIGNIFICANT FLOODING PROBLEMS...WITH A LOT MORE
PRECIPITATION UPSTREAM. MODELS ALSO INDICATING THAT CONVECTIVE
POTENTIAL WILL CONTINUE THROUGH AT LEAST MID-MORNING.

PRECIPITATION SHOULD GRADUALLY DIMINISH LATER THIS MORNING INTO THIS
AFTERNOON FROM WEST TO EAST...AND LOW-LEVELS DRY OUT LATER THIS
EVENING. THIS SHOULD ALLOW FOR DRIER WEATHER FOR THE REMAINDER OF
THE HOLIDAY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE REGION.

MODELS DIFFER IN AMOUNT AND INTENSITY OF RETURN FLOW ON THE BACKSIDE
OF HIGH PRESSURE MONDAY AFTERNOON. AVN WOULD INDICATE THAT DEWPOINTS
AROUND 60 COULD RETURN TO WESTERN PORTION OF CWA BY MONDAY
NIGHT...HOWEVER IT ALSO IS FORECASTING H7 TEMPERATURES IN +12 TO +14
RANGE OVER THE THIS PORTION OF CWA. FOR NOW...NOT ENOUGH TO INSERT
POPS INTO FORECAST ON MONDAY NIGHT. WILL WAIT TO SEE HOW LATER MODEL
RUNS HANDLE SITUATION.

LOOKS AS IF NEW GUIDANCE TEMPERATURES PRETTY MUCH IN LINE WITH GOING
FORECAST...SO AM NOT ANTICIPATING ANY MAJOR CHANGES WITH THIS
PORTION OF FORECAST.

.EAX...FF WATCH THIS MORNING SOUTH OF A LINE FROM LEAVENWORTH KANSAS TO
FAYETTE MISSOURI.

MJM

In the hours before

Local storm report, May 26, 10:51 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    AVENUE CITY               MO   70 MPH TSTM GUST
05/26/00   ANDREW                         REPORTED BY STORM
                                          SPOTTER.

0658 PM    SHAWNEE                   KS   1 INCH HAIL
05/26/00   JOHNSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.  REPORTED
                                          AT JOHNSON DR. AND K-7.

0745 PM    GALLATIN                  MO   WIND DAMAGE
05/26/00   DAVIESS                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREE LIMBS 3-6 INCHES
                                          IN DIAMETER DOWN.

0745 PM    BELTON                    MO   1 INCH HAIL
05/26/00   CASS                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0800 PM    3 NW PLEASANT HILL        MO   1 INCH HAIL
05/26/00   CASS                           REPORTED BY PUBLIC.

0800 PM    PLEASANT HILL             MO   2.5 INCH HAIL
05/26/00   CASS                           REPORTED AT PLEASANT
                                          HILLL  NWS OFFICE.
                                          HAIL WAS FLAT BY 2.5
                                          INCHES IN DIAMETER.

0800 PM    PLEASANT HILL             MO   70 MPH TSTM GUST
05/26/00   CASS                           REPORTED AT PLEASANT
                                          HILL NWS OFFICE.

0800 PM    3 NW PLEASANT HILL        MO   1 INCH HAIL
05/26/00   CASS                           REPORTED BY PUBLIC.

0800 PM    3 NW PLEASANT HILL        MO   1 INCH HAIL
05/26/00   CASS                           REPORTED BY PUBLIC.

0825 PM    DOVER                     MO   WIND DAMAGE
05/26/00   LAFAYETTE                      REPORTED BY EMERGENCY
                                          MANAGEMENT. POWER LINES
                                          DOWN.  TIME ESTIMATED.

0825 PM    ALMA                      MO   WIND DAMAGE
05/26/00   LAFAYETTE                      POWER LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.  TIME
                                          ESTIMATED.

0830 PM    NORBORNE                  MO   .75 INCH HAIL
05/26/00   CARROLL                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0840 PM    6 E CARROLLTON            MO   WIND DAMAGE
05/26/00   CARROLL                        REPORTED BY FIRE AND
                                          RESCUE.  ROOF DAMAGE TO
                                          A HOME.

0920 PM    KIRKSVILLE                MO   WIND DAMAGE
05/26/00   ADAIR                          REPORTED BY MEDIA.
                                          REPORTED BY KTVO TV.
                                          POWER LINES DOWN.

0942 PM    FAYETTE                   MO   .75 INCH HAIL
05/26/00   HOWARD                         REPORTED BY STORM
                                          SPOTTER.

1045 PM    NEW LEBANON               MO   .75 INCH HAIL
05/26/00   COOPER                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, May 26, 11:02 PM CDT, 4 hours 10 minutes before
MOZ025-033-270430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT FRI MAY 26 2000

...PORTIONS OF SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH NUMBER 371 HAS BEEN CANCELLED FOR
MACON AND RANDOLPH COUNTIES IN NORTHEASTERN MISSOURI INCLUDING THE
CITIES OF MOBERLY AND MACON. THUNDERSTORMS HAVE MOVED EAST OF THIS
REGION AND ADDITIONAL SEVERE WEATHER IS NO LONGER EXPECTED TONIGHT.

GK
Special weather statement, May 26, 11:22 PM CDT, 3 hours 50 minutes before
KSZ057-060-MOZ002>007-014>016-022>024-030>032-037>040-043>046-053-
054-270450-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT FRI MAY 26 2000

TORNADO WATCH NUMBER 366 FOR MUCH OF NORTHWEST MISSOURI HAS
EXPIRED.  A SEVERE THUNDERSTORM WATCH NUMBER 373 REMAINS IN EFFECT
UNTIL 5 AM FOR MIAMI AND LINN COUNTIES IN KANSAS AND CASS...BATES...
JOHNSON...HENRY...PETTIS AND COOPER COUNTIES IN MISSOURI.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PORTIONS
OF SOUTHEAST KANSAS AND MOVE TO THE EAST AND NORTHEAST INTO MISSOURI
OVERNIGHT.  STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE
STORMS.

PB
Local storm report, May 26, 11:53 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    PILOT GROVE               MO   FLOOD
05/26/00   COOPER                         REPORTED BY EMERGENCY
                                          MANAGEMENT.  ROADS
                                          SOUTH OF PILOT GROVE
                                          ARE IMPASSABLE WITH
                                          HEAVY RAIN STILL FALLING.

1150 PM    6 N SEDALIA               MO   FLOOD
05/26/00   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.  HIGHWAY 65
                                          NORTH OF SEDALIA CLOSED
                                          DUE TO HIGH WATER.
Local storm report, May 27, 2:00 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0151 AM    SEDALIA                   MO   FLOOD
05/26/00   PETTIS                         HIGHWAY 50 IS CLOSED IN
                                          4 SPOTS IN SEDALIA.
                                          SEVERAL PEOPLE ARE
                                          TRAPPED IN THEIR CARS
                                          IN DEEP WATER.
                                          NUMEROUS ROADS HAVE 2
                                          TO 3 FEET OF WATER
                                          ACROSS THEM.  HIGHWAY
                                          65 IS ALSO CLOSED NORTH
                                          OF SEDALIA.  TRAVEL IS
                                          DISCOURAGED IN PETTIS
                                          COUNTY AND SEDALIA
                                          TONIGHT. REPORTED BY
                                          EMERGENCY MANAGEMENT.
                                          HIGHWAY 65 IS ALSO
                                          CLOSED NORTH OF SEDALIA.
Special weather statement, May 27, 2:07 AM CDT, 1 hour 5 minutes before
KSZ057-060-MOZ043>046-053-054-KSZ103>105-MOZ028-029-037>040-271100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
207 AM CDT SAT MAY 27 2000

THE FLASHING FLOODING AND SEVERE WEATHER THREATS WILL CONTINUE THE
REST OF THE OVERNIGHT IN EXTREME EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI SOUTH OF THE MISSOURI RIVER.

BATES-CASS-COOPER-HENRY-JOHNSONMO-LINNKS-MIAMI-PETTIS-
207 AM CDT SAT MAY 27 2000

...FLASH FLOOD WATCH THE REMAINDER OF TONIGHT...
...FLASH FLOOD WARNING IN EFFECT FOR PETTIS AND COOPER COUNTIES UNTIL
   730 AM...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM...

A FLASH FLOOD WATCH REMAINS IN EFFECT THE REST OF TONIGHT. A LONG
TRAIN OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN EXTENDS FROM
NEAR OSAWATAME IN MIAMI COUNTY EASTWARD THROUGH SEDALIA IN PETTIS
COUNTY AND INTO BUNCETON IN COOPER COUNTY.

SEVERE FLASH FLOODING HAS BEEN REPORTED IN PETTIS AND COOPER
COUNTIES WHERE A FLASH FLOOD WARNING IS IN EFFECT UNTIL 730 AM.
3 TO 8 INCHES OF RAIN HAS ALREADY FALLEN IN THE WARNED AREA AND
MANY ROADWAYS IN THE SEDALIA AREA ARE REPORTED TO BE COVERED WITH TWO
TO THREE FEET OF WATER. THERE HAVE BEEN NUMEROUS WATER RESCUES
FRIDAY EVENING AND SEVERAL REPORTS OF PEOPLE STILL TRAPPED IN THEIR
VEHICLES. THOSE TRAVELING ON HIGHWAY 50 FROM EITHER DIRECTION INTO
SEDALIA WILL NOT BE ABLE TO ENTER THE CITY DUE TO THE SEVERITY OF
THE FLOODING.

TRAVEL IS ALSO DISCOURAGED DURING THE OVERNIGHT THROUGHOUT THE
REMAINDER OF THE FLASH FLOOD WATCH AREA.

THERE IS ALSO THE THREAT OF SEVERE WEATHER WITH THESE HEAVY RAIN
PRODUCING THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH SEVERE THUNDERSTORMS THROUGH DAYBREAK.

PLEASE REPORT ANY SEVERE WEATHER OR FLASH FLOODING TO YOUR LOCAL LAW
ENFORCEMENT OR EMERGENCY MANAGEMENT.

CLAY-HOWARD-JACKSON-JOHNSONKS-LAFAYETTE-LEAVENWORTH-PLATTE-SALINE-
WYANDOTTE-
207 AM CDT SAT MAY 27 2000

...FLASH FLOOD WATCH THE REST OF TONIGHT...

A FLASH FLOOD WATCH REMAINS IN EFFECT THE REST OF TONIGHT. MORE
THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE INTO THE KANSAS CITY
AREA THROUGH 230 AM THEN ARE LIKELY TO SPREAD EASTWARD ALONG I-70
DURING THE REST OF THE OVERNIGHT. THOSE VENTURING OUT OVERNIGHT
SHOULD AVOID AREAS OF HIGH WATER ON ROADWAYS.

TRAVEL TO THE SOUTH IS ESPECIALLY DISCOURAGED EARLY THIS MORNING.
IN PARTICULAR ALONG 50 HIGHWAY INTO THE SEDALIA AREA WHERE SEVERE
FLASH FLOODING HAS BEEN REPORTED.

THUNDERSTORMS OVERNIGHT ALSO HAVE THE POTENTIAL TO BECOME SEVERE
CONTAINING DAMAGING WINDS AND LARGER HAIL OVERNIGHT.

BODNER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:07 PM CDTSevere Thunderstorm WarningEAXJackson53 min
May 26, 7:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess62 min
May 26, 7:24 PM CDTSevere Thunderstorm WarningEAXClay51 min
May 26, 7:36 PM CDTSevere Thunderstorm WarningEAXCass54 min
May 26, 7:54 PM CDTSevere Thunderstorm WarningEAXLafayette66 min
May 26, 7:56 PM CDTSevere Thunderstorm WarningEAXLivingston64 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningEAXJackson46 min
May 26, 8:08 PM CDTSevere Thunderstorm WarningEAXJohnson67 min
May 26, 8:15 PM CDTSevere Thunderstorm WarningEAXLinn60 min
May 26, 8:19 PM CDTTornado WarningEAXCarroll26 min
May 26, 8:35 PM CDTSevere Thunderstorm WarningEAXSaline55 min
May 26, 8:36 PM CDTSevere Thunderstorm WarningEAXChariton39 min
May 26, 8:48 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler57 min
May 26, 8:48 PM CDTSevere Thunderstorm WarningEAXSullivan57 min
May 26, 8:53 PM CDTSevere Thunderstorm WarningEAXPettis67 min
May 26, 8:54 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph51 min
May 26, 9:05 PM CDTSevere Thunderstorm WarningEAXCass, Johnson45 min
May 26, 9:05 PM CDTTornado WarningEAXJohnson, Pettis55 min
May 26, 9:15 PM CDTSevere Thunderstorm WarningEAXHoward60 min
May 26, 9:25 PM CDTTornado WarningEAXJohnson65 min
May 26, 9:45 PM CDTSevere Thunderstorm WarningEAXCooper60 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningEAXPettis62 min
May 26, 10:30 PM CDTFlash Flood WarningEAXCooper, Pettis3 hr
May 26, 10:59 PM CDTFlash Flood WarningEAXJohnson3 hr
May 26, 11:33 PM CDTSevere Thunderstorm WarningEAXBates57 min
May 27, 1:35 AM CDTFlash Flood WarningEAXCooper, Pettis6 hr
May 27, 2:44 AM CDTSevere Thunderstorm WarningEAXCass46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.